NAPS Forum
http://pmsforum.co.uk/

Long term prostap
http://pmsforum.co.uk/viewtopic.php?f=3&t=194
Page 1 of 1

Author:  Hilary [ Sun Jan 25, 2015 12:39 pm ]
Post subject:  Long term prostap

Hi

After a long journey I have been on prostap injections for 2 years now and was hoping there was someone around who could please share some experience.

It has given me my life back in many ways and I balance the side effects using Femiston Conti, oestrogel and have recently added in testogel. I am now pretty much left to myself by the GP in terms of taking and applying HRT according to the fluctuations in symptoms like sweats, flushes, aches and pains.

I understand that the prostap is stopping my ovulation but that I need the progesterone as I still have a womb and need to bring about a bleed.

I suppose my question is should I occasionally still be bleeding? Or is it right that I am not and haven't had a bleed for long time ?

Occasionally I feel like I am about to have a period and I'll be honest there are still odd months when I query whether the prostap has really worked that time. The old demons rise and I am helpless against them.

Would be so grateful for any response. Google searches rarely bring up anyone else with experience of prostap or Zoldex long term.

Author:  Landy44 [ Mon Jan 26, 2015 6:33 pm ]
Post subject:  Re: Long term prostap

Hi Hilary

I am no expert but I thought as long as you are taking some progesterone (which you are in your hrt), your womb lining will stay thin enough so it doesn't matter if you don't bleed.

I am pleased that you seem to have found a combination that works for you. How often would you say you get breakthrough symptoms?

I am on the second month of zoladex and am taking unopposed oestrogen - my understanding is that I can't do this long term and I am in fact trying to decide whether to take progesterone every 3 months or to try a combination hrt which I am scared to do as progesterone seems to affect me badly.

That said, my first month of zoladex seemed pretty good but the last few days I feel awful, almost fluey, everything hurts.

How long did it take for the prostap to work for you?

Are you not seeing a specialist or gynaecologist? Has you GP said you can continue on the prostap indefinitely?

Sorry for all the questions, I am just starting out on this whole zoladex journey!

Best wishes
Lou

Author:  LisaM [ Sun Mar 15, 2015 7:17 pm ]
Post subject:  Re: Long term prostap

I am on long term prostap, and have been told i can stay on it indefinately. I'm not on anything at all hormonal alongside as my specialist says it would go against treating me chemically....yet I am very interested in what your gyn is saying about this, as I am so confused by everything!

I feel a million percent better than 'with' my hormones, yet am very very low now....I know I expect a lot :? , Im either climbing the walls with anger, rage, anxiety, and desperation without the injection, or im low and flat with it.......feel at a bit of a loss

Lisa x

Author:  pmddsurvivor [ Thu Mar 19, 2015 8:54 am ]
Post subject:  Re: Long term prostap

Hilary, the progesterone you are taking isn't to induce a bleed but to keep your womb lining thin so that it doesn't thicken and cause cell changes. There are no issues about not bleeding every month as long as you are on combined hormones (ie, oestrogen and progesterone).

I used Zoladex (another GnRH analogue) for many years and enjoyed the fact that my periods disappeared. However, the injections never lasted the full 12 weeks so I got them at every 10 weeks. how often do you get your injections? It may be that you need to have them more regularly? Good luck. Jx

Author:  Landy44 [ Sat Mar 21, 2015 7:11 pm ]
Post subject:  Re: Long term prostap

Lisa - I don't think you are expecting too much.

I guess the injections have 'sorted' your pmdd/pms by, as you say, sorting the rage etc. But I would think that you may be low due to not having any oestrogen in your system.

Has surgery been discussed or is this not an option? If you can tolerate progesterone, you could take oestrogen and stay on the jabs long term I think. I am not familiar with someone staying on them indefinitely.

Also, I notice you are on anti-depressants, the can flatten moods too (even thought they are supposed to help).

I am on my fourth but am on the list for a hysterectomy now.

Good luck and hope you get some answers. x

Page 1 of 1 All times are UTC
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group
http://www.phpbb.com/